Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 204, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2012, 8:02 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 8:02 PM CDT (01:02 UTC)
- Expired
- Aug 8, 2012, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 192 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 8:03 PM CDT | TSTM WND DMG | Boswell, OK | POWER LINES DOWN IN DOWNTOWN BOSWELL. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS54 KTSA 090102
SVRTSA
OKC023-127-090200-
/O.NEW.KTSA.SV.W.0204.120809T0102Z-120809T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 900 PM CDT
* AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF SOPER...MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SOPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3394 9594 3412 9594 3416 9586 3416 9579
3420 9578 3423 9574 3387 9548 3387 9551
3389 9551 3388 9555 3392 9556 3393 9559
3388 9569 3389 9575 3386 9577 3386 9582
TIME...MOT...LOC 0102Z 326DEG 14KT 3409 9575
$$2 follow-up statements
567
WWUS54 KTSA 090140
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT WED AUG 8 2012
OKC127-090150-
/O.CAN.KTSA.SV.W.0204.000000T0000Z-120809T0200Z/
PUSHMATAHA OK-
840 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA COUNTY
IS CANCELLED...
LAT...LON 3394 9594 3401 9594 3411 9589 3413 9575
3409 9564 3399 9558 3393 9559 3388 9569
3389 9575 3386 9577 3386 9582
TIME...MOT...LOC 0140Z 326DEG 14KT 3393 9573
$$
OKC023-090200-
/O.CON.KTSA.SV.W.0204.000000T0000Z-120809T0200Z/
CHOCTAW OK-
840 PM CDT WED AUG 8 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WESTERN CHOCTAW COUNTY...
AT 836 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF UNGER...MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3394 9594 3401 9594 3411 9589 3413 9575
3409 9564 3399 9558 3393 9559 3388 9569
3389 9575 3386 9577 3386 9582
TIME...MOT...LOC 0140Z 326DEG 14KT 3393 9573
$$307
WWUS54 KTSA 090155
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT WED AUG 8 2012
OKC023-090205-
/O.EXP.KTSA.SV.W.0204.000000T0000Z-120809T0200Z/
CHOCTAW OK-
855 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHOCTAW COUNTY EXPIRES
AT 900 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3394 9594 3401 9594 3411 9589 3413 9575
3409 9564 3399 9558 3393 9559 3388 9569
3389 9575 3386 9577 3386 9582
TIME...MOT...LOC 0155Z 326DEG 14KT 3388 9569
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:25 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 8, 6:25 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 625 PM CDT WED AUG 8 2012 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED STRONG TO SEVERE STORMS ALONG WITH MULTIPLE OUTFLOW BOUNDARIES WILL CONTINUE TO RESULT IN ERRATIC WIND DIRECTIONS AND SPEEDS FOR THE NEXT SEVERAL HOURS. THUNDERSTORMS NEAR THE KMLC TAF SITE WILL GRADUALLY DIMINISH AFTER 02Z...WITH ADDITIONAL STORMS POTENTIALLY IMPACTING THE KFYV/KXNA SITES FROM THE NORTH BY 01-02Z. EXPECT PERIODIC MVFR/IFR CONDITIONS IN AND NEAR STORMS. MOST OF THE ACTIVITY SHOULD WEAKEN AFTER 06Z. A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY MORNING AND COULD RESULT IN A FEW LATE AFTERNOON STORMS FOR KMLC/KFSM. && .PREV DISCUSSION... /ISSUED 343 PM CDT WED AUG 8 2012/ DISCUSSION... ONGOING CONVECTION WILL MAINTAIN A RISK OF DAMAGING DOWNBURST WINDS ACROSS SE OK AND WESTERN AR INTO SUNSET...WITH ATTENTION THEN TURNING TO EXPANDING CONVECTION ACROSS THE CENTRAL PLAINS. THIS CONVECTION WILL BE FORCED BY A RESPECTABLE MID LEVEL WAVE FOR EARLY AUGUST...AND LIKELY DEVELOP SOUTH AND EASTWARD AFTER SUNSET. GIVEN THE DEEPLY MIXED AND NOT-YET OVERTURNED BOUNDARY LAYER IN PLACE ACROSS NE OK...THE CONVECTION WILL HAVE A GOOD CHANCE OF DEVELOPING INTO THE REGION. THE SOUTHWARD EXTENT SHOULD BE LIMITED BY THE ONGOING CONVECTION AND ITS EFFECTS ON STABILIZING THE BOUNDARY LAYER. THIS SCENARIO IS LARGELY SUPPORTED BY THE 18Z NAM AND HRRR OUTPUT. THE COLD FRONT ASSOCIATED WITH THE PASSING WAVE WILL MOVE INTO NE OK BY SUNRISE THURSDAY...AND THROUGH MUCH OF THE FORECAST AREA BY SUNSET THURSDAY. STORM CHANCES WILL RESIDE ALONG AND SOUTH OF THE BOUNDARY PRIMARILY DURING THE AFTERNOON HOURS ON THURSDAY. NOTICEABLY DRIER AND COOLER AIR WILL FOLLOW THE FRONT AND BRING TEMPS NEAR NORMAL FRIDAY AND SATURDAY. RAINFALL FOOTPRINTS...OR LACK THEREOF...MAY LARGELY AFFECT THE DEGREE OF COOLING GIVEN THE VERY WARM GROUND TEMPS AND LACK OF CLOUD COVER BEHIND THE FRONT. UPPER RIDGING WILL ATTEMPT TO EXPAND BACK EASTWARD OVER THE WEEKEND...THOUGH IT LOOKS TO BE SUPPRESSED FURTHER SOUTH AND NOT HAVE AS STRONG AS INFLUENCE AS RECENTLY. SOUTHERN PERIPHERY OF A PASSING WAVE MAY SUPPORT PRECIP LATE SUNDAY INTO MONDAY...OTHERWISE NO SIGNIFICANT PRECIP CHANCES ARE NOTED UNTIL POSSIBLY JUST BEYOND THIS FORECAST TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... TUL 105 75 100 69 / 20 30 0 10 FSM 103 78 104 70 / 70 30 20 10 MLC 102 74 103 69 / 60 30 20 10 BVO 104 69 99 64 / 20 30 0 10 FYV 92 67 97 64 / 30 40 10 10 BYV 98 70 95 66 / 30 50 10 10 MKO 104 73 102 69 / 50 40 0 10 MIO 100 71 97 68 / 20 40 0 10 F10 104 75 102 70 / 40 30 10 10 HHW 100 75 103 73 / 30 30 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...18
Hazardous weather outlook, Aug 8, 5:05 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 PM CDT WED AUG 8 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 PM CDT WED AUG 8 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ONGOING THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON HAVE BEEN STRONG TO SEVERE AT TIMES... WITH SOME PRODUCING DAMAGING WINDS. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE INTO TONIGHT. A STRONG UPPER WAVE WILL TRAVERSE THE EASTERN PORTION OF THE AREA AFTER SUNSET WHICH WILL PROVIDE SUPPORT FOR ADDITIONAL DEVELOPMENT. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL... WITH RATES UP TO 2 INCHES PER HOUR. THIS WILL CREATE A DANGER FOR LOCALIZED FLASH FLOODING. WHERE IT HAS NOT RAINED... DANGEROUS HEAT WILL CONTINUE. DANGEROUS FIRE WEATHER CONDITIONS WILL ALSO CONTINUE IN THESE AREAS AS WELL. THERE ARE ALREADY SEVERAL LARGE WILDFIRES ONGOING. ANY STORMS CLOSE TO THESE MAY ACTUALLY HAMPER FIRE FIGHTING EFFORTS WITH STRONG AND CHAOTIC OUTFLOW WINDS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... NORTHWEST FLOW ALOFT WILL MAINTAIN A CHANCE FOR THUNDERSTORMS THROUGH THE DAY THURSDAY... AS A COLD FRONT MOVES THROUGH THE AREA. HIGH PRESSURE WILL BUILD BEHIND THE FRONT THURSDAY NIGHT AND BRING DRY WEATHER ONCE AGAIN. THE DRIER CONDITIONS AND INCREASED WINDS ASSOCIATED WITH THE FRONTAL PASSAGE WILL LEAD TO AN ELEVATED THREAT OF RAPID FIRE SPREAD FOR THURSDAY AND FRIDAY. ANOTHER FRONT WILL TRY TO MOVE INTO THE AREA ON SUNDAY... THEN STALL OUT. THAT WILL PROVIDE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 8, 5:59 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT WED AUG 8 2012
OKZ057-058-062-063-082345-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
559 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...NORTHERN DELAWARE...NORTHEASTERN MAYES AND
SOUTHWESTERN OTTAWA
AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AFTON...MOVING
SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR VINITA
ALSO MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...
AFTON...FAIRLAND...VINITA...KETCHUM...SPAVINAW...STRANG...
PENSACOLA...LANGLEY...DISNEY...SPAVINAW STATE PARK...BERNICE STATE
PARK...CHEROKEE STATE PARK...DISNEY LITTLE BLUE STATE PARK AND HONEY
CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3646 9461 3634 9512 3672 9530 3679 9481
TIME...MOT...LOC 2259Z 322DEG 11KT 3668 9494Special weather statement, Aug 8, 6:45 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT WED AUG 8 2012
OKZ049-090015-
PUSHMATAHA OK-
645 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PUSHMATAHA
AT 646 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
FINLEY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ANTLERS...CORINNE...DELA...RATTAN...
MOYERS...FINLEY...KOSOMA...OLETA AND KELLOND.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3416 9525 3416 9569 3438 9566 3444 9551
TIME...MOT...LOC 2346Z 327DEG 14KT 3431 9554Special weather statement, Aug 8, 7:22 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT WED AUG 8 2012
OKZ059-064-090045-
CREEK OK-PAWNEE OK-
722 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK AND EASTERN PAWNEE
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MANNFORD...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
SPECIAL NOTE TO AREA FIRE FIGHTERS... THIS STORM WILL RESULT IN A
SHIFTING WIND PATTERN AND POSSIBLY BRIEF GUSTS OF 40 TO 50 MPH.
LAT...LON 3612 9651 3619 9642 3616 9630 3608 9630
3600 9641
TIME...MOT...LOC 0021Z 314DEG 9KT 3612 9640Special weather statement, Aug 8, 7:24 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT WED AUG 8 2012
OKZ062-063-068-090100-
CHEROKEE OK-DELAWARE OK-MAYES OK-
724 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE AND SOUTHEASTERN MAYES
AT 724 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
SALINA...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...LEACH...PEGGS...LOCUST GROVE...ROSE...SALINA
AND SNOWDALE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3610 9482 3600 9521 3631 9521 3636 9500
TIME...MOT...LOC 0024Z 344DEG 18KT 3625 9507Special weather statement, Aug 8, 7:42 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT WED AUG 8 2012
OKZ064-090115-
CREEK OK-
742 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 740 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF SILVER CITY...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SILVER CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
SPECIAL NOTE TO AREA FIRE FIGHTERS... THIS STORM WILL RESULT IN A
SHIFTING WIND PATTERN AND POSSIBLY BRIEF GUSTS OF 40 TO 50 MPH.
RADAR INDICATED THAT THE STORM HAS PRODUCED SEVERAL DOWN BURSTS WITH
WINDS SPREADING OUT IN ALL DIRECTIONS FROM THE CELL...BUT THE
PRIMARY SURGE WAS HEADING TOWARD THE SOUTH-SOUTHWEST.
LAT...LON 3586 9636 3589 9659 3610 9650 3607 9633
TIME...MOT...LOC 0040Z 011DEG 19KT 3602 9645Special weather statement, Aug 8, 7:46 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED AUG 8 2012
OKZ049-053-090130-
CHOCTAW OK-PUSHMATAHA OK-
746 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CHOCTAW AND SOUTHWESTERN PUSHMATAHA
AT 746 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KOSOMA TO 8 MILES NORTHWEST OF BOSWELL...MOVING
SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...HUGO...GAY...GOODLAND...BOSWELL...UNGER...SOPER...
MESSER...KENT...SPEER...APPLE...ANTLERS...DELA...RATTAN...MOYERS...
FINLEY...KOSOMA...OLETA...KELLOND...EUBANKS AND HUGO LAKE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3388 9586 3396 9595 3412 9594 3416 9598
3416 9579 3432 9578 3443 9559 3414 9524
3392 9556 3393 9559 3388 9569 3389 9575
3386 9577 3386 9581
TIME...MOT...LOC 0046Z 319DEG 18KT 3431 9560 3411 9594The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:22 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Aug 8, 7:24 PM CDT | Special Weather Statement | TSA | Mayes | 36 min |
| Aug 8, 7:42 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 8, 7:46 PM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Aug 8, 9:56 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Aug 9, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
| Aug 9, 4:41 PM CDT | Special Weather Statement | TSA | Choctaw | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.